The following is a brief outline of the presentation agenda used during the Spotlight Session time at the 2009 National Educational Computing Conference in Washington, DC -- Monday, June 29, 2009.
Welcome to all session attendees who join this wiki. We presenters would love to have your comments and additional input into the resources we have compiled here for you.

8:30 - 8:38 AM
Opening: [Larry (with Lucy assisting)] [8 mins]
• Introduce the topic
• Explain that it's for beginners; assume "zero knowledge" on the part of attendees
• Introduce panelists [Larry]
• Agenda -- and who will cover which portion [Larry]
• Questions & comments will be taken at end of session. Further, attendees may submit questions for the panel by writing questions/comments on a sheet of paper and submitting them to Larry during the presentation [alternate: set up a wiki for the session and monitor input]
• Update: Lucy Gray established this wiki, so she will take a few moments to explain to attendees how to find the wiki, how to use the wiki for information, and how to contribute to the wiki. Plus, she will inform attendees regarding the "shelf life" of this wiki.
---> [Also, Lucy can tell everybody about the backchannel area at Today's Meet ]
• Any items not covered during the presentation will be answered by responding to an email address that the attendee provides to Larry

8:38 - 8:47
What is podcasting? (Podcasting 101) [Julene, Helen] [9 mins]
• History (verrry brief); narrowcasting (rather than broadcasting); platform independent
• Definition(s); terms/nomenclature (RSS; feed; syndication; XML; etc.) {others???}
• Concept of subscribing (audio file vs. podcast)
• Terms: podcasts vs. episodes
• Many forms of casting (podcast; enhanced podcast; video podcast; screencast; mobile podcasting solutions; PDFs; maybe, photocast)
• Podcast-ready media versus podcast

8:47 - 8:51
Relationship to blogs [Craig, Anna] [4 mins]
• Show notes
• Difference between an audioblog and a podcast
• Blogs as conversations vs. Podcasts and audio comments (actually, multiple media)
• Here are some blogging engines that can host podcasts:
~ Blogger -- http://www.blogger.com
~ WordPress -- http://www.wordpress.com
~ Class Blogmeister -- http://www.classblogmeister.com

8:51 - 8:56
Podcatchers [ Julene] [5 mins]
• iTunes™ is most highly recommended
• Examples from iTunes™ (interactive, perhaps)
• How to find podcasts & episodes
emphasize: power search; hierarchy of finding education podcasts; the "also subscribed to" section; iTunesU (including "Beyond Campus")

8:56 - 9:04
Podcasting's Value in student learning [Lucy, Helen/Anna] [8 mins]
• Keeping Balance: The 80:20 Ratio / Assessment
• The Power of Audience
• Individual Academic Explorations
• Project work and examples (quickly!!!)
• Collaborative Class Podcasts
Emphasis: value of podcasting and iPod as 21st Century learning tools (as well as 21st Century skills: collaboration, etc.)
• Role of podcasting in service learning [Julene is expert in this area]
Lucy's story of her own children as podcast consumers


9:04 - 9:09
Equipment required [Larry] [5 mins]
• From simple to complex
• Recommendations for starters
• Mics, mixers, headphones, mic stands, digital recorders, ...
• Unconventional equipment (phones, digital cameras, PDA's)
• Make your own Pop Screen

9:09 - 9:13
Software required [Craig, Julene] [4 mins]
• Mac solutions
  • Creating the media - GarageBand ~ Amadeus, Audacity, Übercaster, Video Cue Pro, etc.
  • Creating the RSS - Feeder, Podcast Maker
• Windows solutions
• Web-based (ex: Podomatic)

9:13 - 9:19
Hosting [Larry, ?] [6 mins]
• Libsyn -- $6/mo. for 100 Meg storage/mo. No limit on bandwidth. Most popular host for podcasts. (Birds of a Feather Caution: because your host's domain is used by many other shows within the Internet's very diverse community, your show may be blocked at the domain level in schools. This is a very real problem with Libsyn hosted shows.)
• iWeb -- premiere web hosting by Apple
• General hosting: Dreamhost & Bluehost. Approx $6 a month with two year purchase.
• GoDaddy (http://www.godaddy.com)
• Wordpress (php) / Podpress (plug-ins)
• Odeo (http://www.odeo.com)
• Podbean (http://www.podbean.com)


9:19 - 9:23
Resources/Where to learn more [Lucy, others] [4 mins]
• Including other sessions at NECC
• Premier podcasters at NECC who attendees should know (ex: Steve Dembo, Bob Sprankle, David Warlick, Wes Fryer, Dan Schmit)
• Education Podcast Network (http://www.epnweb.org)
• Books by our peers: Dan Schmit; Ted Lai, Will Richardson (others?)
• Various wikis containing podcasting links and resources [Tech Chick Tips, Craig Nansen]
• iTunesU

9:23 - 9:25
Wrapup [Larry] [2 mins]
• Reminder: How to contact Larry for more info
• Revisit wiki after NECC for updated/continuing info

Presenters' Email Addresses and Twitter usernames:
• Larry Anderson - larry@nctp.com
• Lucy Gray - elemenous@gmail.com
• Julene Reed - julener@mac.com
• Anna Adam - digimom@techchicktips.net and @Digimom
• Helen Mowers - techchick@techchicktips.net and @techchick94
• Craig Nansen - craig.nansen@minot.k12.nd.us